Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

October 9, 20159 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Oct 9, 2015, 11:48 PM EDT for 9 counties in Georgia. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2015, 11:48 PM EDT (03:48 UTC)
Expired
Oct 10, 2015, 1:00 AM EDT
In force
72 min
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Chattooga County, GA, Cherokee County, GA, Dawson County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Pickens County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WWUS82 KFFC 100348
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1148 PM EDT FRI OCT 9 2015
 
GAZ004-005-007-011>014-019>021-030-100500-
GILMER GA-MURRAY GA-GORDON GA-DAWSON GA-WHITFIELD GA-PICKENS GA-
BARTOW GA-CHEROKEE GA-CHATTOOGA GA-POLK GA-FLOYD GA-
1148 PM EDT FRI OCT 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...SOUTHERN MURRAY...
GORDON...WESTERN DAWSON...SOUTHEASTERN WHITFIELD...PICKENS...
BARTOW...CHEROKEE...CHATTOOGA...POLK AND FLOYD COUNTIES UNTIL 100 AM
EDT...

AT 1145 PM EDT...SHOWERS AND THUNDERSTORM WITH MODERATE TO HEAVY RAIN 
EXTENDED FROM NEAR SUCHES TO CANTON...ROME AND FORNEY...MOVING 
NORTHEAST AT 25 MPH.

  HAZARD...OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS IS 
           ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR 
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER 
           COVERS THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CANTON...CARTERSVILLE...CALHOUN...CEDARTOWN...
SUMMERVILLE...JASPER...ELLIJAY...WOODSTOCK...HOLLY SPRINGS...
ADAIRSVILLE...ROCKMART...EUHARLEE...TRION...EMERSON...BALL GROUND...
NELSON...ARAGON AND CAVE SPRING.

LAT...LON 3459 8506 3475 8504 3472 8425 3467 8425
      3464 8420 3454 8419 3448 8413 3411 8440
      3413 8452 3408 8474 3408 8492 3403 8495
      3392 8532 3393 8539 3459 8553
TIME...MOT...LOC 0345Z 237DEG 22KT 3459 8418 3425 8455 3431 8526 3404
8543

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 9, 10:45 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Oct 9, 10:45 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 PM EDT FRI OCT 9 2015

.UPDATE...
SHOWERS AND A FEW THUNDERSTORMS HAD MOVED INTO NORTH GA AND WERE
DRIFTING SLOWLY TO THE SOUTH. HAVE MADE A FEW TWEAKS TO THE POPS
BASED ON RADAR. OTHERWISE NO CHANGES.

41

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

NAM... GFS AND ECMWF INITIALIZE WELL AT 18Z WITH THE OVERALL
SYNOPTIC PATTERN... SHOWING STRONG SHORT WAVE ENERGY QUICKLY
APPROACHING THE MID TO LOWER MS VALLEY REGIONS... AND A SURFACE COLD
FRONT PUSHING INTO FAR WESTERN TN. ALTHOUGH THERE IS SOME SUBTLE
DIFFERENCES IN FRONTAL TIMING AND WHETHER THE DRIVING SHORT WAVE
WILL CUT OFF AN UPPER LOW EITHER OVER GA OR THE CAROLINAS SATURDAY
MORNING. THE NAM IS SLOWEST AND MORE AGGRESSIVE... CUTTING OFF THE
UPPER LOW OVER NORTH GA BY MID-LATE SATURDAY MORNING... KEEPING
CLOUDS AND PRECIP AROUND MUCH LONGER THROUGH SATURDAY NIGHT. THE GFS
AND LATEST ECMWF HINT AT CUTTING OFF THE UPPER LOW ALONG THE
CAROLINA COAST EITHER LATE SATURDAY OR EARLY SUNDAY MORNING. EITHER
WAY... STILL EXPECT A COLD FRONT TO PUSH INTO FAR NW GA SOMETIME
AROUND MID THIS EVENING... ACROSS THE ATLANTA METRO AREA SHORTLY
AFTER MIDNIGHT... THEN ACROSS CENTRAL GA THROUGH SATURDAY MORNING
AND POSSIBLY INTO EARLY SATURDAY AFTERNOON. HIRES MODELS SHOW THE
STRONGEST AND GREATER COVERAGE OF CONVECTION... MAINLY SHOWERS WITH
ISOLATED EMBEDDED THUNDERSTORMS... PUSHING INTO NW GA BY MID TO LATE
THIS EVENING... ACROSS THE REST OF NORTH GA THROUGH 3-4 AM SATURDAY
MORNING... THEN WEAKENING AND PUSHING ACROSS CENTRAL GA BETWEEN 5 AM
AND NOONISH ON SATURDAY. INSTABILITIES AND WIND SHEAR VALUES REMAIN
MODEST... SO NO SEVER STORMS ARE EXPECTED. MODELS ARE INCREASING
OVERALL RAINFALL TOTALS A BIT... NOW SHOWING AROUND 1/2 TO 1 INCH
ACROSS NORTH GA AND 1/4 TO 1/2 INCH ACROSS CENTRAL GA THROUGH
SATURDAY EVENING. OF COURSE... ISOLATED HIGHER AMOUNTS ARE POSSIBLE.
AREA CREEKS AND RIVERS SHOULD BE ABLE TO HANDLE THESE AMOUNTS WITH
NO PROBLEM... SO NO SIGNIFICANT FLOOD PROBLEMS ARE EXPECTED. CLOUDS
AND PATCHY LIGHT RAIN WILL LIKELY LINGER ON SATURDAY AND POSSIBLY
SATURDAY NIGHT... AS AMPLE WRAP AROUND MOISTURE/CLOUDS ARE EXPECTED
ON THE BACK SIDE OF THE UPPER LOW. HOWEVER... WILL SHOW GRADUAL
SCATTERING OF CLOUDS FROM WEST TO EAST SATURDAY NIGHT FOR NOW.

OTHERWISE...A MOS BLEND OF TEMPS AND POPS LOOKED REASONABLE THROUGH
PERIOD... WITH CLOUDY AND COOL CONDITIONS EXPECTED... AND DECREASING
RAIN CHANCES ON SATURDAY BEHIND THE FRONT.

39

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE EXTENDED FORECAST CONTINUES TO LOOK LARGELY BENIGN. THE NEXT
FRONT WILL PUSH INTO THE REGION MONDAY NIGHT INTO
TUESDAY...BRINGING A CHANCE OF RAINFALL ACROSS PRIMARILY THE
NORTHWESTERN HALF OF THE AREA. NOT LOOKING AT MUCH IN THE WAY OF
RAINFALL TOTALS GIVEN LIMITED MOISTURE AND INSTABILITY. HIGH
PRESSURE WILL DOMINATE FOR THE REST OF THE EXTENDED. PREVIOUS LONG
TERM DISCUSSION FOLLOWS.

RW

PREVIOUS DISCUSSION... /ISSUED 421 AM EDT FRI OCT 9 2015/

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MODELS ARE IN GOOD AGREEMENT IN THE LONG TERM. THEY START OUT BY
SHOWING THE FRONTAL SYSTEM IN THE SHORT TERM EXITING THE SE CORNER
OF THE STATE SAT NIGHT/SUNDAY MORNING. STILL KEEPING IN A SLIGHT
CHANCE OF PRECIP SUNDAY MORNING BUT THIS SYSTEM IS EXPECTED TO
PUSH OFF THE GA COAST BY DAY BREAK. THERE WILL BE A BREAK IN THE
CHANCE OF PRECIP BEFORE NEXT FRONTAL SYSTEM ENTERS THE AREA TUE.
THIS SECOND FRONT IS MUCH WEAKER AND DRIER AND NOT EXPECTING MUCH
MORE THAN A CHANCE OF PRECIP WITH THIS FRONT ACROSS THE CWA.
INSTABILITIES ARE VERY WEAK AS IT MOVES THROUGH SO KEEPING MOSTLY
SHOWERS IN THE FORECAST. THIS SECOND FRONT BEGINS ENTERING NW GA
BETWEEN 06Z AND 12Z TUES. THIS FRONT PUSHES QUICKLY THROUGH THE
STATE AS A LARGE HIGH PRESSURE CENTER BEHIND IT PUSHES EAST. THIS
FRONT WILL BE EAST OF THE STATE BY 06Z WED AS THIS HIGH PRESSURE
RIDGE BECOMES CENTERED OVER THE WESTERN GULF COAST STATES BY
12-18Z WED. THIS RIDGE IS EXPECTED TO DOMINATE THE WEATHER PATTERN
THROUGH THE END OF NEXT WEEK.

01

&&

.AVIATION...
00Z UPDATE...
VFR EARLY TONIGHT BUT BECOMING MVFR AS FRONT PUSHES INTO GA OVERNIGHT.
SOME IFR EXPECTED AS SHOWERS AND A FEW THUNDERSTORMS DEVELOP BY 04Z.
SHOWERS LINGERING INTO THE MORNING BUT SHOULD DIMINISH FROM THE WEST
AFTER 15Z WITH SOME IMPROVEMENT OF CEILINGS. WINDS SOUTHWEST 4 TO 6KT
OR LESS SHIFTING TO NW AFTER 06Z AND INCREASING TO 10 TO 15KT AFTER
15Z SATURDAY.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON CEILINGS AND TIMING OF PRECIPITATION
MEDIUM TO HIGH ON REMAINING ELEMENTS

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  69  56  72 /  70  70  20   0
ATLANTA         64  71  59  73 /  70  50  10   0
BLAIRSVILLE     60  66  54  71 /  70  50  10   0
CARTERSVILLE    62  71  57  74 /  70  40  10   0
COLUMBUS        65  77  60  76 /  60  50   5   0
GAINESVILLE     62  68  56  71 /  70  60  10   0
MACON           64  76  60  74 /  60  60  10   0
ROME            62  72  56  75 /  70  40  10   0
PEACHTREE CITY  62  73  57  74 /  70  50  10   0
VIDALIA         67  77  61  73 /  50  60  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....RW
AVIATION...41
Hazardous weather outlook, Oct 9, 7:30 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT FRI OCT 9 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101645-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
730 PM EDT FRI OCT 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD
FRONT AS IT PUSHES INTO THE AREA TONIGHT. INSTABILITY WILL BE
MARGINAL...SO SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

WEATHER HAZARDS EXPECTED...

GUSTY WINDS AND CLOUD-TO-GROUND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE AREA TUESDAY BRINGING
THE POTENTIAL FOR SHOWERS AND ISOLATED THUNDERSTORMS. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Oct 9, 8:51 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 PM EDT FRI OCT 9 2015

GAZ003>006-100145-
MURRAY GA-CATOOSA GA-WHITFIELD GA-FANNIN GA-
851 PM EDT FRI OCT 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY...
NORTHEASTERN CATOOSA...NORTHEASTERN WHITFIELD AND NORTHWESTERN FANNIN
COUNTIES UNTIL 945 PM EDT...

AT 849 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NORTHWEST
OF TENNGA TO SALEM...MOVING EAST AT 25 MPH.

  HAZARD...30 TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD-TO-
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD NOT BE USED
           UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CHATSWORTH...VARNELL...ETON...COHUTTA...CRANDALL...JONES MILL...
CISCO...TENNGA...CONASAUGA LAKE...BEAVERDALE...GREGORY...THE COHUTTA
WILDERNESS AND SUMAC.

LAT...LON 3499 8444 3490 8448 3485 8456 3485 8461
      3484 8460 3475 8477 3498 8506 3499 8446
TIME...MOT...LOC 0049Z 292DEG 21KT 3510 8485 3503 8489 3496 8502
Special weather statement, Oct 9, 9:16 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 PM EDT FRI OCT 9 2015

GAZ011-019-100215-
CHATTOOGA GA-FLOYD GA-
916 PM EDT FRI OCT 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 1015 PM EDT...

AT 913 PM EDT...A STRONG THUNDERSTORM WAS SOUTHWEST OF MENLO...
MOVING EAST AT 15 MPH.

  HAZARD...30 TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD-TO-
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD NOT BE
           USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...LYERLY...MENLO...BERRYTON...CLOUDLAND...
JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE...HOLLAND AND TIDINGS.

LAT...LON 3455 8552 3455 8511 3421 8518 3428 8546
TIME...MOT...LOC 0113Z 281DEG 14KT 3441 8554
Special weather statement, Oct 9, 9:34 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 PM EDT FRI OCT 9 2015

GAZ005>007-100230-
GILMER GA-MURRAY GA-FANNIN GA-
934 PM EDT FRI OCT 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...SOUTHEASTERN MURRAY AND
FANNIN COUNTIES UNTIL 1030 PM EDT...

AT 931 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM THE
COHUTTA WILDERNESS TO ETON...CHATSWORTH AND DALTON...MOVING SOUTHEAST
AT 25 MPH.

  HAZARD...30 TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD-TO-
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD NOT BE USED
           UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CHATSWORTH...ELLIJAY...BLUE RIDGE...EAST ELLIJAY...MORGANTON...
MOUNTAINTOWN...LOVING...PISGAH...FORT MOUNTAIN STATE PARK...
EPWORTH...COLWELL...MINERAL BLUFF...HIGDON...TAILS CREEK...JONES
MILL...TALONA...DIAL...HURST...CHERRY LOG AND ROUNDTOP.

LAT...LON 3499 8416 3496 8416 3495 8418 3494 8417
      3474 8419 3458 8452 3476 8485 3491 8455
      3499 8453
TIME...MOT...LOC 0131Z 295DEG 20KT 3501 8456 3490 8458 3482 8474 3477
8487 3481 8500
Special weather statement, Oct 9, 10:05 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT FRI OCT 9 2015

GAZ012-019-020-100300-
GORDON GA-BARTOW GA-FLOYD GA-
1005 PM EDT FRI OCT 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR GORDON...NORTHWESTERN BARTOW AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 1100 PM EDT...

AT 1003 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST OF
RESACA TO NEAR PLAINVILLE TO NORTHWEST OF ROME...MOVING EAST AT 20 MPH.

  HAZARD...FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS IS
           ALSO POSSIBLE. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED
           FOR POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CALHOUN...ADAIRSVILLE...KINGSTON...RESACA...PLAINVILLE...
SHANNON...FAIRMOUNT...RANGER...REDBUD...EVERETT SPRINGS...SUGAR
VALLEY...COOSA...ARMUCHEE...OOSTANAULA...NICKELSVILLE...LAKE
MARVIN...FOLSOM...PINSON AND SONORAVILLE.

LAT...LON 3429 8539 3444 8518 3458 8511 3459 8506
      3462 8505 3462 8493 3463 8491 3462 8491
      3461 8486 3461 8475 3462 8474 3462 8472
      3461 8472 3461 8473 3460 8473 3458 8465
      3454 8465 3437 8472 3416 8503 3427 8543
TIME...MOT...LOC 0203Z 279DEG 16KT 3457 8507 3443 8513 3432 8530
Special weather statement, Oct 9, 10:51 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 PM EDT FRI OCT 9 2015

GAZ007-011>013-019>021-100400-
GILMER GA-GORDON GA-PICKENS GA-BARTOW GA-CHEROKEE GA-CHATTOOGA GA-
FLOYD GA-
1051 PM EDT FRI OCT 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILMER...GORDON...
PICKENS...BARTOW...CHEROKEE...CHATTOOGA AND FLOYD COUNTIES UNTIL
MIDNIGHT EDT...

AT 1049 PM EDT...THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING
EXTENDED FROM EAST OF RESACA TO NEAR KINGSTON TO SUMMERVILLE...MOVING
EAST AT 20 MPH.

  HAZARD...FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS IS
           ALSO POSSIBLE. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED
           FOR POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CANTON...CARTERSVILLE...CALHOUN...SUMMERVILLE...JASPER...
WOODSTOCK...HOLLY SPRINGS...ADAIRSVILLE...EUHARLEE...TRION...
EMERSON...BALL GROUND...NELSON...WHITE...WALESKA...KINGSTON...
RESACA...PLAINVILLE AND TALKING ROCK.

LAT...LON 3459 8506 3462 8506 3462 8493 3464 8491
      3462 8491 3461 8486 3462 8472 3461 8473
      3458 8465 3465 8465 3464 8427 3458 8430
      3457 8435 3449 8433 3411 8443 3414 8531
      3416 8544 3459 8552
TIME...MOT...LOC 0249Z 276DEG 18KT 3458 8477 3427 8494 3421 8565
Special weather statement, Oct 9, 11:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1148 PM EDT FRI OCT 9 2015

GAZ004-005-007-011>014-019>021-030-100500-
GILMER GA-MURRAY GA-GORDON GA-DAWSON GA-WHITFIELD GA-PICKENS GA-
BARTOW GA-CHEROKEE GA-CHATTOOGA GA-POLK GA-FLOYD GA-
1148 PM EDT FRI OCT 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...SOUTHERN MURRAY...
GORDON...WESTERN DAWSON...SOUTHEASTERN WHITFIELD...PICKENS...
BARTOW...CHEROKEE...CHATTOOGA...POLK AND FLOYD COUNTIES UNTIL 100 AM
EDT...

AT 1145 PM EDT...SHOWERS AND THUNDERSTORM WITH MODERATE TO HEAVY RAIN
EXTENDED FROM NEAR SUCHES TO CANTON...ROME AND FORNEY...MOVING
NORTHEAST AT 25 MPH.

  HAZARD...OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS IS
           ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CANTON...CARTERSVILLE...CALHOUN...CEDARTOWN...
SUMMERVILLE...JASPER...ELLIJAY...WOODSTOCK...HOLLY SPRINGS...
ADAIRSVILLE...ROCKMART...EUHARLEE...TRION...EMERSON...BALL GROUND...
NELSON...ARAGON AND CAVE SPRING.

LAT...LON 3459 8506 3475 8504 3472 8425 3467 8425
      3464 8420 3454 8419 3448 8413 3411 8440
      3413 8452 3408 8474 3408 8492 3403 8495
      3392 8532 3393 8539 3459 8553
TIME...MOT...LOC 0345Z 237DEG 22KT 3459 8418 3425 8455 3431 8526 3404
8543

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 8:39 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker51 min
Oct 9, 8:51 PM EDTSpecial Weather StatementFFCMurray54 min
Oct 9, 9:16 PM EDTSpecial Weather StatementFFCChattooga, Floyd59 min
Oct 9, 9:34 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray56 min
Oct 9, 10:05 PM EDTSpecial Weather StatementFFCFloyd, Gordon55 min
Oct 9, 10:51 PM EDTSpecial Weather StatementFFCBartow, Chattooga, Cherokee, Floyd, Gordon, Pickens69 min
Oct 10, 3:16 AM EDTSpecial Weather StatementFFCCarroll44 min
Oct 10, 3:50 AM EDTSpecial Weather StatementFFCCoweta, Douglas, Heard55 min
Oct 10, 4:15 AM EDTSpecial Weather StatementFFCHeard, Troup30 min
Oct 10, 4:48 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Meriwether, Troup27 min
Oct 10, 5:41 AM EDTSpecial Weather StatementFFCBaldwin, Jones34 min
Oct 10, 5:53 AM EDTSpecial Weather StatementFFCHancock, Warren37 min
Oct 10, 6:31 AM EDTSpecial Weather StatementFFCGlascock, Jefferson, Warren, Washington44 min
Oct 10, 6:42 AM EDTSpecial Weather StatementFFCBleckley, Houston, Pulaski, Twiggs, Wilkinson48 min
Oct 10, 7:34 AM EDTSpecial Weather StatementFFCBleckley, Glascock, Jefferson, Johnson, Laurens, Washington and 1 more26 min
Oct 10, 8:01 AM EDTSpecial Weather StatementFFCJefferson, Johnson, Laurens, Treutlen, Wheeler44 min
Oct 10, 8:40 AM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen50 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.